Thunderstorm Wind, Sullivan
- When
- July 10, 3:00 PM EST
- Where
- Sullivan County, Hasbrouck
- Measured
- 60 kt (69 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.783, -74.617
Residents reported the roof of a saw mill was peeled off on Benton Hollow Road.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 10, 1:50 PM EST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 250 PM EDT TUE JUL 10 2001 SCT CONVECTION FIRING ACRS THE SERN 1/2 OF THE CWA ATTM CLSR TO THE LL THETA-E RDG. CONCUR WITH SPC ON SVR WATCH FOR CATSKILLS AND POCONOS AND POINTS E AS PER PREV FCST DSCN. WILL HV SHRA/TSRA LIKELY INTO ERLY EVE IN THE WATCH AREA AND SCT SHRA/TSRA FOR ADJACENT ZONES TO THE W TO ACCOUNT FOR CURRENT RADAR ACVTY. THIS ACVTY SHUD DROP S AND E OF REGION LATER IN THE EVENING. ANTHR MORE VIGOROUS SHRT WAVE WAS DROPPING SE IN THE GREAT LAKES REGION ATTM. THIS FEATURE LIKELY WILL SPARK OFF A NOCTURNAL ROUND OF CONVECTION...POTENTIALLY IN A LINE WITH STRG WINDS/BOW ECHOES ETC. THIS UPR LVL FEATURE EVENTUALLY WILL ESTABLISH THE COOLER AIR INTO THE REGION ON FAIRLY STRG LL WINDS. MAIN QUESTION IS HOW FAR N WILL THE SIGNFCT CONVECTION OCCUR. BEST INSTABILITY AS PER LOW-LVL MOISTURE IS S OF CWA BUT BEST COOLING ALOFT AND UPR LVL SUPPORT IS FARTHER N OVER BGM CWA. NEXTSHIFT WILL HAVE TO WATCH OUT TO THE N AND W TO SEE HOW FAR N THE SIGNIFICANT CONVECTIVE ACVTY OCCURS TO DETERMINE IF WE SEE A RARE NOCTURAL ROUND OF SVR STORMS. FOR NOW WILL KEEP POPS IN ZONES FOR LATER TONIGHT TO ACCOUNT FOR THE CHC OF MORE CONVECTION WITH THIS NEXT WAVE. AFTER THIS WAVE PASSES...NY/PA IS IN CYCLONIC FLOW ALOFT WITH WRAP ARND MOISTURE AS AN UPR LVL LO SLOLY TRACKS ACRS SERN CANADA TO THE MARITIMES. SEE SCT AFTRN IN-STABILITY SHRA BOTH WED AND THU IN THIS PATTERN FOR CNTRL NY AND THE NRN TIER OF PA. WORKZONES OUT BY 3 PM...ZONES/RDF B4 330 PM. .BGM...SVR TSTM WATCH DELAWARE...SULLIVAN...PIKE AND WAYNE COUNTIES. NICOSIA
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-102300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1130 AM EDT TUE JUL 10 2001 ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... A COLD FRONT WILL APPROACH THE REGION LATER THIS AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL NEW YORK THIS AFTERNOON...AND MOVE SOUTHEAST INTO NORTHEAST PENNSYLVANIA AND THE CATSKILLS LATE IN THE AFTERNOON OR DURING THE EARLY EVENING. THE THUNDERSTORMS WILL BECOME MORE WIDESPREAD AS THEY TRACK SOUTH AND EAST INTO THESE AREAS. THE POTENTIAL EXISTS FOR A FEW STORMS TO BECOME SEVERE...ESPECIALLY OVER THE POCONOS OF NORTHEAST PENNSYLVANIA AND IN THE CATSKILLS. THE PRIMARY THREAT FROM THUNDERSTORMS WILL BE STRONG DAMAGING WINDS. SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...ESPECIALLY IN NORTHEAST PENNSYLVANIA AND IN THE CATSKILLS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR LATER UPDATES. IF THE THREAT OF SEVERE WEATHER BECOMES MORE CERTAIN... WATCHES AND OR WARNINGS MAY BE ISSUED. INFORMATION CAN ALSYO BE OBTAINED FROM THE BINGHAMTON NATIONAL WEATHER SERVICE WEB SITE AT WWW.NWS.NOAA.GOV/ER/BGM. NICOSIA
NYZ057-PAZ040-NYZ062-PAZ048-100000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 257 PM EDT TUE JUL 10 2001 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 800 PM EDT FOR THE FOLLOWING COUNTIES: DELAWARE NY... WAYNE PA... SULLIVAN NY... PIKE PA... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD WATCH FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. TUNE TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS FROM THE NAT,IONAL WEATHER SERVICE IN BINGHAMTON. ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM EDT.
The Albany radar (KENX), 100 km away, was scanning. The volume nearest the first event began at 20:01 UTC.
1 thunderstorm wind. Local standard time, as filed.
Residents reported the roof of a saw mill was peeled off on Benton Hollow Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2001Every state in 2001This day in weather historyWarnings in New York, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5261876.